Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Cymbalta

08/26/2009

Question:

I have been on various drugs for about 15 years (started off with Paxil, zoloft, Effexor-when I was pregnat, now Cymbalta of about 3 years) - for Social Anxiety, then panic attacks. I have gone off the cymbalta now of almost 60 days.... the withdraw took 3 months... aweful!!! Now being off the drug - I am having some major issues...I am sad, depressed, bitter, angry, irritable....I am having major issues... my marriage is now on the rocks because I am a Bitcx. I am having a hard time at work, just bitter, angry. This is not the person I was... I am losing it and I dont want to be on drugs on the rest of my life... help!!

Answer:

Obviously this is a topic of discussion with you and your physician. Let me try and help "frame" this discussion for that meeting. If you derived some benefit from Cymbalta (without significant side effects) than some consideration for restarting it might be in order. Your concern about needing to be on medication for long periods of time is a concern many individuals have. I would suggest Social Anxiety Disorder/Panic Disorder/ etc. is an illness not different from other illness where individuals take medication for hypertension, diabetes, etc for an undetermined long period of time. Using these medications is considered more commonplace and is done with less concern. If Cymbalta was not helpful, than other medication alternatives could be considered.

For more information:

Go to the Depression health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University